MAUDE Adverse Event Report: CORDIS CASHEL SABER 3MM2CM 90; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

CORDIS CASHEL SABER 3MM2CM 90; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Catalog Number 48003002S
Medical Device Problem Code Burst Container or Vessel (1074)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 05/22/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A 3mm x 2cm saber percutaneous transluminal angioplasty (pta) balloon catheter (bc) was used for pre-dilation; however, it ruptured at eight atmospheres (atm).No patient injury was reported.The lesion was a calcified superficial femoral artery (sfa) with chronic total occlusion (cto).There was no vessel tortuosity or angulation.An ipsilateral approach was made.An unknown guidewire crossed the lesion.The device was stored, handled, inspected, and prepped per the instructions for use (ifu), and it prepped normally.There was no difficulty removing the product from the hoop, no difficulty removing the protective balloon cover, and no difficulty removing the stylet or any of the sterile packaging components.The contrast to saline ratio was fifty percent.The same indeflator was used successfully with other devices.There were no kinks or other damages noted prior to inserting the product into the patient.The bc did not kink while being used.The maximum inflation pressure was eight atm.Unusual force was used when crossing the lesion.After the saber pta bc ruptured, it was replaced with a new, non-cordis bc and the procedure was completed.The balloon catheter was removed easily and intact (in one piece) from the patient.The product was not returned for analysis.A product history record (phr) review of lot 17537303 revealed no anomalies or non-conformances during the manufacturing and inspection processes that can be associated with the reported event.The reported ¿balloon burst-at/below rbp¿ could not be confirmed as the device was not returned for analysis.The exact cause could not be determined.Vessel characteristics of chronic total occlusion and calcification may have contributed to the reported event.Calcification is known damage to balloon material, it is likely this damage occurred while attempting to cross this chronically occluded vessel.According to the warnings in the safety information in the instructions for use ¿prior to angioplasty, the catheter should be examined to verify functionality and integrity, and ensure that its size and shape are suitable for the specific procedure for which it is to be used.Do not use if product damage is suspected or evident.To reduce the potential for vessel damage or the risk of dislodgement of particles it is very important that the inflated diameter of the balloon should approximate the diameter of the vessel just proximal and distal to the lesion.The balloon dimensions are printed on the product label.The compliance table incorporated with the product shows how balloon diameter increases as pressure increases.Do not exceed the rated burst pressure recommended on the label.The rated burst pressure is based on the results of in vitro testing.At least 99.9% of the balloons (with a 95% confidence) will not burst at or below their rated burst pressure.Use of a pressure monitoring device is recommended to prevent over-pressurization.Pressure in excess of the rated burst pressure can cause balloon rupture and potential inability to withdraw the catheter through the introducer sheath.Balloon rupture can cause vessel damage and the need for additional intervention.Use only the recommended balloon inflation medium (a 50/50 mixture by volume of contrast medium and normal saline).Never use air or any gaseous medium to inflate the balloon.¿ neither the phr nor the information available suggests a design or manufacturing related cause for the reported event; therefore, no corrective/preventive action will be taken at this time.
 
Event or Problem Description
As reported, a 3mm x 2cm saber percutaneous transluminal angioplasty (pta) balloon catheter (bc) was used for pre-dilation, however it ruptured at eight atmospheres (atm).No patient injury was reported.The lesion was a calcified superficial femoral artery (sfa) with chronic total occlusion (cto.An ipsilateral approach was made.An unknown guidewire crossed the lesion.After the saber pta bc ruptured, it was replaced with a new, non-cordis bc and the procedure was completed.The device was discarded due to infectious disease.

Brand Name
SABER 3MM2CM 90
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
CORDIS CASHEL
cahir road
cashel, co. tipperary
EI 
MDR Report Key8696590
Report Number9616099-2019-03017
Device Sequence Number16706004
Product Code LIT
UDI-Device Identifier20705032068502
UDI-Public20705032068502
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K971010
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 06/13/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/30/2019
Device Catalogue Number48003002S
Device Lot Number17537303
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/22/2019
Initial Report FDA Received Date06/13/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ASTATO 9-40; JADE 3.0X40MM; UNKNOWN GUIDEWIRE